Health Tip: Don't Take Too Many NSAIDs

Painkillers' potential side effects include ulcer, stomach bleeding

Please note: This article was published more than one year ago. The facts and conclusions presented may have since changed and may no longer be accurate. And "More information" links may no longer work. Questions about personal health should always be referred to a physician or other health care professional.

(HealthDay News) -- Nonsteroidal anti-inflammatory drugs (NSAIDs) have been around for years and are frequently the medication of choice to relieve pain and inflammation.

But taking too many of this type of drug, which includes aspirin, ibuprofen and naproxen, can lead to potential complications, including stomach bleeding or ulcer.

The American Gastroenterological Association says reasons for potential NSAID overdose include:

  • Taking a subsequent dose too soon after taking the initial one.
  • Taking more of the medication at one time than is recommended.
  • Taking a higher dose over a 24-hour period than is recommended.
  • Taking more than one NSAID-containing medication at a time

--

Last Updated: